does the combanation of these 2 medicines kill you... if yes what dose?or is it any dose?
I hate to answer this because I will get a lot of flack about it. I was on methadone for chrontic pain for 10 years & all the doctors knew I also was on xanax to make me sleep as nothing else would. They say the combination can be deadly as it can slow your breathing too much, but I was on 150mg of methadone, & 2 to 3 mg of xanax at bedtime. Of course the methadone was spread throughout the day.I don't know why you are asking, but it's probably not a good idea I have learned since being on this site. Hope this helps...
I take klonopin and methadone together, and yes, I'm still alive. There is no correct answer to this due to the fact that these two drugs strength and dosage are completely dependent on you're tolerance, weight, and simply the way in which you react to medications. If you've never taken an Opioid before in your entire life, then a small amount of methadone by itself could kill you. If you're a junkie, then a huge dose will do very little. Adding in the Xanax only amplifies the CNS depression, so, it's simply a factor to consider. The general rule of thumb if you're already on Xanax (and actually even if you're not) is to start low, and go up slow. After a week of taking the Methadone, and EKG must be preformed in order to ensure that you're not one of the few in which it affects your heart, causing irregular heart beats and sudden death. Once that is all confirmed, then you go up until you reach a level that works for you. If you go over 30 or 40mg (forgot which, but I think it's 30mg), then you need another EKG. At that level once again the heart problem becomes an issue that has to be checked out.
So basically, Methadone is a great medication that has really been a life saver for my chronic pain. Before the Methadone I was more or less in constant pain. The Lyrica, Cymbalta, and etc. didn't do much of anything for me. As long as you go slow, take the needed steps to ensure your safety, then it's about as safe as can be.
There is however the other side to Methadone... While it is a wonderful pain killer, it is also is a medication that is very very hard to stop taking. Due to the extraordinary length of the drugs half life, it actually is reached the next day even though the pain killing effects last for four to six hours (thus the reason as to why people taking the med for addiction only take it once during the day, and when used for chronic pain, it's taken in multiple small doses during the day in order to achieve the pain killing effect). The medication however continuous to go on, slowing down the breathing and overall CNS (most overdoses on Methadone happen the following day from taking the dosage - very much like heroin in slow motion, and thus the lacking euphoric and drug out feelings. The euphoria that is created in heroin is caused by its sudden all at once effect, in addition to it's short lived effects ). Due to the long effects of methadone, the withdrawal also lasts much longer than most of the other Opioid type drugs. I've read on numerous posts from heroin junkies that they would rather stop taking heroin than stop taking methadone due to this. If someone was to go cold turkey on the methadone, the withdrawal can last two weeks up to two months, where as heroin lasts for one week. If tapered, then you have to deal with an obscenely long process, but it is obviously preferred rout.
I really hope that this is of some help, and for what it's worth, once I .became comfortable with the dose as well as being aware of the CNS depression, I can drink without a problem (talked to my doc about it first of course). This however does not mean that you can drink at first. You simply just need to give your system time to adjust to the medications, and then talk to your doctor for their advise.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2010 • 1 answer
Posted 8 Jun 2010 • 6 answers
Posted 4 Sep 2010 • 2 answers
Posted 29 Sep 2010 • 5 answers
Posted 26 Apr 2012 • 2 answers